Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from chronic dysentery. What medication should be done?

Answered by
Dr.
Dr. Ratnakar Kini

Gastroenterologist

Practicing since :1996

Answered : 1855 Questions

default
Posted on Wed, 12 Dec 2012 in Digestion and Bowels
Question: i am male aged 46 years. i was suffering from amoebiasis at age 16-18 years. the problem was controlled that time. Since past 4-5 years i am suffering from cronic dysentery, although we are drinking RO water. in every 2-3 month my stomach is getting disturbed. i am feeling little choking in my throat. lot of belch and gas is passing. 4-5 motions are there. normal drugs like metronidazole is giving a littelr relief for 2-3 days. after 15- 20 days medicine it is controlling. in normal course motion is passing 2-3 times. since past few months I am taking curd and having some relief.
i read somewhere this problem is caused due sulpher eating bacteria in colon ? is it true and its medicine.
doctor
Answered by Dr. Ratnakar Kini 47 minutes later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini, Gastroenterologist and I am pleased to answer your query.

You are having symptoms of gastroesophageal reflux disease and chronic diarrhea.
Chronic diarrhea is not synonymous with amoebiasis.

I would like to have some more information before I can give my opinion.

1. Was stool test done?

2. Are you passing large quantity stool or small quantity stool each time?

3. Is there any blood or mucus in stool?

4. Do you have night time diarrhea?

5. Is there any loss of weight?

Kindly get back to me with the answers and I would give my opinion.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ratnakar Kini 2 hours later
1 yes however nothing unusual was found.
2 in morning normal amount else small quantity however it is little loose always.
3no however sometimes it is sticky
4sometimes.
5no
doctor
Answered by Dr. Ratnakar Kini 12 hours later
Hi,
Thanks for providing the additional information.

Since the stool test did not show anything, it is less likely to be due to amoebiasis.

You are having chronic large bowel diarrhea. I would suggest a colonoscopy test be done for evaluation.

Sticky stool may be due to fat malabsorption and may be to due to involvement of pancreas. Tests should be done to rule this out.

Continue taking curd. You may consider taking probiotic supplements also.

The gastroesophageal reflux symptoms like choking and belching can be controlled with antacid medications.
You can discuss with your doctor for prescription of the above mentioned medications.

I hope that answers your question.

If you have no more questions, kindly accept this answer and rate this service.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Waterborne diseases

doctor1 MD

A friend of mine was suffering from kidney failure. She went on dialysis and improved so much that the doctor decided to remove her from it for a week as a trial run. She got sick with nausea, diarrhea, and dehydration and is now in the hospital. Can you tell me what is going on?

doctor1 MD

had intercourse with my husband one day after my fertile window, next day which was last Friday started having diarrhea and cramps late Fri night and early Sat morning. Diarrhea stopped but diarrhea like cramps still woke me up during the night and periodically during the day today.

could this be a sign of conception?

doctor1 MD

My mom was diagnosed with atrial fibrillation. She was issued several new meds, one being Plavix, and another being Diltiazem. She has had diarrhea since starting on them in Jan. She was checked at the hospital, and ad no infections approx. the last week of Jan. after being on the meds tree weeks. I brought her home, and the diarrhea let up some, but got worse, then let up again. It is not runny, but she has a soft slightly yellowish stool. Sometimes she has a bowel movement (she has incontinence) 4 - 6 times a day which weakens her. I checked with her cardiac nurse who said the meds wouldn t cause it. The internet list of side effects for Diltiazem includes diarrhea. What should I do, and what can be done?

doctor1 MD

I have an orange size cyst on my left kidney that they have been watching. Last night, I began having all this back pain severe back pain. I thought it might be due to my Orencia treatment for RA. In the middle of the night, I became violently ill. Diarrhea, severe craps, vomiting and lots of pain on the left side from rib cage to groin. Now I have passed blood clots but that was out my rectum. Should I just wait this out?

doctor1 MD

Hello Sir, I was having Jaundice a month back, my bilirubin level was 5 at its XXXXXXX .on the 9th of November..was hospitalised for a week and then my bilirubin was 2..now it is 1.5..and also my sgpt and sgot are in its range.. I wanted to know...

doctor1 MD

My wife is pragnant. She is on 6th month. She is having disentry for last two days. Is it something worry about?

doctor1 MD

I was diagnosed having gastric flu , although I have got over most of the symptoms I still have dhyarea after 11 days is this normal